Alert archive / Texas / River Flood Warnings in 2012
River Flood Warning 58, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Jul 12, 2012, 12:46 PM CDT for Harris County, Montgomery County, Texas. It took effect at Jul 12, 2012, 1:53 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2012, 12:46 PM CDT (17:46 UTC)
- In effect from
- Jul 12, 2012, 1:53 PM CDT
- Expired
- Jul 13, 2012, 9:24 AM CDT
- In force
- 20 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Major
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cypress Creek near Westfield (WFDT2). The gauge peaked at 83.03 ft at Jul 14, 2012, 8:00 AM CDT.
- Action stage
- 82.5 ft
- Minor stage
- 85.5 ft
- Moderate stage
- 88 ft
- Major stage
- 90 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08069000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 12, 10:35 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 12, 10:35 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1035 AM CDT THU JUL 12 2012
.UPDATE...
WIDESPREAD RAINFALL CONTINUES ACROSS THE SOUTHERN HALF OF
SOUTHEAST TEXAS THIS MORNING WITH SOME AREAS HAVING SEEN 4-7
INCHES OF RAINFALL SINCE MIDNIGHT. THIS AREA OF RAINFALL SHOULD
CONTINUE ACROSS THE REGION THROUGH MIDDAY BEFORE SLOWLY
DISSIPATING AND MOVING OFF TO THE EAST. HAVE LOWERED TEMPERATURES
BY A DEGREE OR TWO ACROSS OUR CENTRAL COUNTIES DUE TO THE
PERSISTENT RAINFALL AND CLOUD COVER AND ALSO RAISED MAX TEMPS BY A
DEGREE OR TWO ACROSS OUR NORTHERN TIER OF COUNTIES WHICH HAS
REMAINED LARGELY RAIN FREE THIS MORNING AND HAS SEEN SOME SUNSHINE
THROUGH BREAKS IN THE CLOUD COVER THIS MORNING. UPDATED ZONES OUT
SHORTLY. 38
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 88 73 89 73 91 / 60 20 50 30 30
HOUSTON (IAH) 85 74 89 73 91 / 80 30 50 40 40
GALVESTON (GLS) 86 79 88 80 89 / 70 30 50 50 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...
CHAMBERS...COLORADO...FORT BEND...GALVESTON...GRIMES...
HARRIS...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...WALKER...WALLER...
WASHINGTON...WHARTON.
GM...NONE.
&&
DISCUSSION...38
AVIATION/MARINE...41Hazardous weather outlook, Jul 12, 4:39 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 439 AM CDT THU JUL 12 2012 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-130945- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 438 AM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EARLY AFTERNOON BEFORE DIMINISHING BY EVENING. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1 AND 3 INCHES ALONG AND SOUTH OF A LIVINGSTON TO CONROE TO COLUMBUS LINE WITH LOCALLY HIGHER TOTALS BETWEEN 4 AND 7 INCHES. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY RAINS COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR ACTIVATION.
In the hours before
Special weather statement, Jul 12, 6:49 AM CDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
649 AM CDT THU JUL 12 2012
TXZ199-213-214-121230-
HARRIS TX-CHAMBERS TX-MONTGOMERY TX-
649 AM CDT THU JUL 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARRIS...WEST CENTRAL
CHAMBERS AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 730 AM CDT...
AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR HOUSTON...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY
RAINFALL IS ALSO POSSIBLE WITH HOURLY RAINFALL RATES IN EXCESS OF
TWO INCHES PER HOUR.
LOCATIONS IMPACTED INCLUDE...
HOUSTON...PASADENA...BAYTOWN...KINGWOOD...LA PORTE...CHANNELVIEW...
DEER PARK...CLOVERLEAF...HUMBLE...SOUTH HOUSTON...ALDINE...WEST
UNIVERSITY PLACE...GALENA PARK...JACINTO CITY...HIGHLANDS...
BARRETT...CROSBY...SHELDON...SOUTHSIDE PLACE AND HILSHIRE VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2968 9488 2967 9493 2968 9497 2967 9497
2968 9498 2966 9500 2961 9540 2986 9554
3013 9511
TIME...MOT...LOC 1148Z 243DEG 31KT 2975 9539Local storm report, Jul 12, 11:16 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1116 AM CDT THU JUL 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 2 WNW JERSEY VILLAGE 29.90N 95.60W
07/12/2012 HARRIS TX PUBLIC
ELDRIDGE PARKWAY NEAR 290 IS IMPASSABLE.
0805 AM FLOOD 4 W JERSEY VILLAGE 29.89N 95.64W
07/12/2012 HARRIS TX COUNTY OFFICIAL
HWY6 AND LONGENBAUGH CARS FLOODED OUT
0815 AM FLOOD 4 W JERSEY VILLAGE 29.89N 95.64W
07/12/2012 HARRIS TX COUNTY OFFICIAL
N. ELDRIDGE PKWY SOUTH OF GRANT ROAD IMPASSABLE
0845 AM FLOOD 5 NNE PRAIRIE VIEW 30.15N 95.96W
07/12/2012 WALLER TX LAW ENFORCEMENT
SEVERAL PARTS OF FM362 IMPASSABLE
0845 AM FLOOD 3 SSW PINEHURST 30.15N 95.72W
07/12/2012 MONTGOMERY TX LAW ENFORCEMENT
BOOTHILL ROAD AT WAGON WHEEL ROAD IS IMPASSABLE AND WATER
COVERS THE ROAD.
0845 AM FLOOD 1 WNW PINEHURST 30.19N 95.72W
07/12/2012 MONTGOMERY TX LAW ENFORCEMENT
BEYETTE ROAD OFF OF FM 1774 IS IMPASSABLE.
0845 AM FLOOD 4 SE PINEHURST 30.14N 95.67W
07/12/2012 MONTGOMERY TX LAW ENFORCEMENT
WRIGHT ROAD AT NOACK ROAD IS IMPASSABLE.
0845 AM FLOOD 5 SE PINEHURST 30.13N 95.65W
07/12/2012 MONTGOMERY TX LAW ENFORCEMENT
249 AT HARDIN STORE ROAD IS IMPASSABLE.
&&
PKUHNThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:47 AM CDT | Areal Flood Advisory | HGX | Montgomery, Polk, San Jacinto, Waller | 118 min |
| Jul 12, 4:08 AM CDT | Areal Flood Advisory | HGX | Jackson, Matagorda | 52 min |
| Jul 12, 4:17 AM CDT | Flash Flood Warning | HGX | Harris, Montgomery, San Jacinto, Waller | 3 hr |
| Jul 12, 4:43 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Waller | 2 hr |
| Jul 12, 5:23 AM CDT | Areal Flood Advisory | HGX | Harris, Liberty, Montgomery, Waller | 112 min |
| Jul 12, 5:52 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Harris, Montgomery, Waller | 113 min |
| Jul 12, 6:15 AM CDT | Special Weather Statement | HGX | Harris | 30 min |
| Jul 12, 6:35 AM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Liberty | 3 hr |
| Jul 12, 6:49 AM CDT | Special Weather Statement | HGX | Harris | 41 min |
| Jul 12, 7:15 AM CDT | Areal Flood Advisory | HGX | Harris, Montgomery, San Jacinto | 60 min |
| Jul 12, 7:22 AM CDT | Special Marine Warning | HGX | 38 min | |
| Jul 12, 7:29 AM CDT | River Flood Warning | HGX | Harris | 6 days |
| Jul 12, 7:41 AM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Montgomery, Waller | 2 hr |
| Jul 12, 7:51 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Wharton | 114 min |
| Jul 12, 8:19 AM CDT | Special Marine Warning | HGX | 41 min | |
| Jul 12, 8:26 AM CDT | River Flood Warning | HGX | Harris | 25 hr |
| Jul 12, 8:44 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Jackson, Wharton | 2 hr |
| Jul 12, 9:14 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more | 106 min |
| Jul 12, 9:48 AM CDT | Areal Flood Advisory | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Liberty and 1 more | 117 min |
| Jul 12, 10:04 AM CDT | Flash Flood Warning | HGX | Austin, Harris, Montgomery, Waller, Washington | 116 min |
| Jul 12, 10:11 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Fort Bend, Harris, Waller, Washington and 1 more | 49 min |
| Jul 12, 11:18 AM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Harris, Waller | 117 min |
| Jul 12, 11:55 AM CDT | Areal Flood Advisory | HGX | Brazoria, Galveston | 3 hr |
| Jul 12, 12:01 PM CDT | Flash Flood Warning | HGX | Austin, Grimes, Harris, Montgomery, Waller, Washington | 3 hr |
| Jul 12, 2:26 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 70 hr |
| Jul 12, 3:11 PM CDT | Areal Flood Advisory | HGX | Brazos | 64 min |
Nearby
River Flood Warnings in Texas, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.